At my last visit to my doc, we discussed the options I have to make my uterus a little happier. Two of them involve becoming infertile 1. hysterectomy - as in removing the angry uterus completely....interesting little fact....90% of hysterectomies are done in order to take away unhappy uteri...only 10% are done to remove cancer,or 2. cauterizing the inside of my uterus. The rest of my options increase my chances of blood clots, stroke, depression, blindness, death and acne.
While I'm pretty sure I don't want to have any more kids, I really, really don't want the decision to be taken away from me. So, I don't want something as final as removing the culprit. And while I'm really not crazy about blood clots either, it seemed to be the lesser of the two evils in my mind.
I've been on Tri Cylcen before, like 10 years ago. At first it was fabulous. Every so often my boobs would get a little sore and grow a cup size. I'm quite blessed in the boob department to begin with, but these things were stellar. Until I hit the 32EE mark. Then it became expensive. I couldn't find shirts to fit me, and my bras had to be bought in a specialty store, flown in from Europe and costing well over $100 each. My doctor said that if all women had the same results no one would ever need a boob job.
This time my doctor suggested YAZ. He had pretty good things to say about it (as I'm sure he would...never having taken it or any birth control in his life.) He warned me that the risk of stroke increases - especially if you're over 35 or a smoker or both (which we've ALL heard a million times before on every single commercial...blah, blah, blah, right?!?!!) Plus, one of his patients already had a stroke while backpacking through Morocco...so, he said, the odds of me having a stroke were like, next to nil. Oddly, this comforted me. I think it should have scared me.
This will probably come as a bit of a surprise to you, but if I read the list of side effects a drug may cause, I tend to experience pseudo symptoms. The mind is a powerful thing, my friends. I don't really like suffering from fake insomnia and invisible rashes, so I just don't read the side effects. As was the case with Yaz. Didn't read much about it beforehand. Just trusted my doctor.
To make a long story short, after a week I had a week long of headaches, chest pains, emotional ups and downs like I have never experienced before and HUGE boobs. We're talking massive.
Two panic attacks later, I stopped taking it. (oh, and I'm pretty sure that the panic attacks weren't from thinking about how much I was going to have to spend on a new bra...)
Coincidentally, also got a phone call from a girlfriend in Toronto who had been watching the news when they did a story about Yaz...and how there is a class action suit being filed by women who have had serious health issues because of it. I thought it was time I should do some research of my own.
Ummmm, ya....scary. It appears I was a maniacal raging hormonal mess. My emotions were worse than a low budget soap opera. Two days off the pill and my headaches were gone, my mood swings were over, and I could breathe without my chest feeling like it was being crushed.
Bottom line...do your research. I decided that Yaz was not for me. I'd like to stay alive, thank you very much. Also, I'd like to not have blood clots 8 inches long found in my veins. Tell your sisters, tell your daughters, tell your friends, tell your neighbours, tell strangers. Us gals gotta stick together.
Looks like I'm stuck with an angry uterus. Le Sigh.